International Journal of Analysis and Applications ISSN 2291-8639 (Online)

Research Article

Lyapunov Criteria and Localization of the Matrix Spectrum With Cassini Ovals

  • Mutti Rehman*
  • Saima Akram
  • R. Amna
  • T.H. Rasulov
  • A. Ubaydulloev
  • N. O. Juraeva
  • M. Dj. Daniyeva
  • S.A. Ikromova

    * Corresponding author

    Abstract

    This paper bridges Lyapunov stability theory with localization of the matrix spectrum using Cassini ovals, overcoming the conservatism of classical Gershgorin-based criteria. We establish conditions that completely ensure when the matrix spectrum is contained in the left half complex plane or within the unit disk. Furthermore, we show that the spectrum of the matrix belongs to the domain bounded by the Cassini oval is equivalent to the solubility of the matrix equation in the class of Hermitian positive definite matrices.

    How to Cite

    M. Rehman, S. Akram, R. Amna, T. H. Rasulov, A. Ubaydulloev, N. O. Juraeva, M. D. Daniyeva, S. A. Ikromova, Lyapunov Criteria and Localization of the Matrix Spectrum With Cassini Ovals, Int. J. Anal. Appl. 24 (2026), 283. https://doi.org/10.28924/2291-8639-24-2026-283

    BibTeX
    @article{Rehman2026,
      author  = {Rehman, Mutti and Akram, Saima and Amna, R. and Rasulov, T.H. and Ubaydulloev, A. and Juraeva, N. O. and Daniyeva, M. Dj. and Ikromova, S.A.},
      title   = {Lyapunov Criteria and Localization of the Matrix Spectrum With Cassini Ovals},
      journal = {Int. J. Anal. Appl.},
      volume  = {24},
      year    = {2026},
      pages   = {283},
      doi     = {10.28924/2291-8639-24-2026-283}
    }

    References

    • [1] R. Bhatia, Positive Definite Matrices, Princeton University Press, 2007. https://doi.org/10.1515/9781400827787.
    • [2] A. Brauer, Limits for the Characteristic Roots of a Matrix. II, Duke Math. J. 14 (1947), 21–26. https://doi.org/10.1215/s0012-7094-47-01403-8.
    • [3] G.V. Demidenko, Z. Wang, Localization of the Matrix Spectrum and Lyapunov Type Equations, Lobachevskii J. Math. 45 (2024), 1808–1818. https://doi.org/10.1134/s1995080224601358.
    • [4] N.J. Higham, Functions of Matrices: Theory and Computation, Society for Industrial and Applied Mathematics, 2008. https://doi.org/10.1137/1.9780898717778.
    • [5] R.A. Horn, C.R. Johnson, Matrix Analysis, Cambridge University Press, 2012. https://doi.org/10.1017/cbo9781139020411.
    • [6] L.Yu. Kolotilina, Generalizations of the Ostrowski–Brauer Theorem, Linear Algebra Appl. 364 (2003), 65–80. https://doi.org/10.1016/s0024-3795(02)00537-2.
    • [7] P. Lancaster, L. Rodman, Algebraic Riccati Equations, Oxford University Press, 1995. https://doi.org/10.1093/oso/9780198537953.001.0001.
    • [8] J.M. Peña, Eigenvalue Localization for Symmetric Positive Toeplitz Matrices, Axioms 14 (2025), 232. https://doi.org/10.3390/axioms14040232.
    • [9] V. Simoncini, Computational Methods for Linear Matrix Equations, SIAM Rev. 58 (2016), 377–441. https://doi.org/10.1137/130912839.
    • [10] B. Solmaz, T. Ayyıldız, Certified Real Eigenvalue Location, arXiv:2601.14491, 2026. https://doi.org/10.48550/arXiv.2601.14491.
    • [11] L.N. Trefethen, D. Bau III, Numerical Linear Algebra, Society for Industrial and Applied Mathematics, 1997. https://doi.org/10.1137/1.9780898719574.
    • [12] R.S. Varga, Geršgorin and His Circles, Springer Berlin Heidelberg, 2004. https://doi.org/10.1007/978-3-642-17798-9.
    • [13] J. Wu, D. Wang, J. Zhao, Localization of Eigenvalues and Estimation of the Spread for Complex Matrices, Izv. Math. 79 (2015), 208–215. https://doi.org/10.1070/im2015v079n01abeh002739.